PCOS, high prolactin ,no periods, TOTALLY CONFUSED!

by Reita
(Barbados)

After 6 yrs I'm totally confused. I will give a shorten version of my history.

I had a miscarriage in 05. We could not tell how far along I was due to irregular periods. In 06 I was told I have pcos as well as high prolactin level. Which came down below normal levels after taking meds, but went up once I came off. The pcos was treated with glucophage With treatment I still did not have a regular cycle. The one thing that I kept asking was could all this be caused from me have very low progesterone?

My husband and I are ready to start a family and I need all the help I can get. I decided to follow my instincts and supplement with your cream. My plan is to give my body a break and use the cream for two month straight and on the third month stop the cream to get a period and follow a cycle from then on. It sounded like a good plan but I got stumped. I started the cream 1/2 a teaspoon a day. I have done this for 18days starting Sept.13. On Oct.1 I started spotting in the morning and by evening clots. My question is should I continue the cream like I planned or should I stop and use this as the beginning of my cycle?

I most likely will not get a reply in time but I will keep applying the cream. My aim is to get regular periods and to conceive. Any advice would be welcomed. Sincerely.

Comments for PCOS, high prolactin ,no periods, TOTALLY CONFUSED!

Click here to add your own comments

Oct 03, 2011
PCOS, high prolactin ,no periods, TOTALLY CONFUSED!
by: Wray

Hi Reita I don't believe drugs are needed for PCOS. It's caused by oxidative stress, often due to a lack of vitamin D and other antioxidants. I know you live in Barbados, with lots of sun, but please have a vitamin D test done. For more info see the Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. Specialists are saying the blood level should be 70-100ng/ml, and not the 30ng/ml the labs and doctors use as a cut off point. Vitamin D is not only vital for ovulation, but for a successful pregnancy and for the growing foetus, see here, here, here, here and here. These are excellent videos to watch too, see here and here. Progesterone can upset the cycle, making it either early or late, it's nothing to worry about. I'm pleased you've had clots, as this means old blood retained in the uterus is coming away. No way would it be possible to conceive if this is lining your uterus. I suggest continuing with the progesterone as you are doing, the 1/2tsp will not stop the bleeding if it occurs. It's only giving you about 83mg/day. I recommend 100-200mg/day, more if symptoms are severe. So I would suggest you increase the amount you're using. And please take high dose antioxidants too, suggestions are given on the PCOS page. Please watch for Oestrogen Dominance symptoms too, these can occur when least expected. I've run out of space so will start a new comment below. Take care Wray

Oct 03, 2011
PCOS, high prolactin ,no periods, TOTALLY CONFUSED!
by: Wray

Hi Reita Excess oestrogen stimulates prolactin, progesterone inhibits both hormones, see here, here, here, here, here,
here, here here and here. A lack of the amino acid tyrosine decreases dopamine levels, dopamine suppresses prolactin. Consider taking tyrosine, see our page Natural Antidepressants on how to take it. If you are wanting to fall Pregnant, please look through this page. Another nutrient you could consider is taurine, also vital for a growing foetus, see here, here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...